MAUDE Adverse Event Report: ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,RT,SS; PLATE, FIXATION, BONE

ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,RT,SS; PLATE, FIXATION, BONE
Model Number CLAV FRAC PLT,CENTRAL THIRD,RT,SS
Health Effect - Clinical Code Pain (1994)
Date of Event 02/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint confirmed.The plate was received broken in two fragments.Evaluation reveals the plate bent and then broke.The plate was found to meet dimensional and material specification.The most likely cause is the application of an external mechanical load to the plate post-implantation.
 
Event or Problem Description
It was reported that two months after surgery the patient went to the surgeon for consultation due to pain.An x-ray was performed and it was confirmed that the plate that had been put in the clavicle was broken.It required a second surgery to remove the plate and replace it.Update 12-feb-2019: the second surgery was done a couple weeks ago with the exact not yet determined.Further information requested.Update 13-feb-2019: the first surgery took place on (b)(6) 2018.It was finished successfully without any problem.The plate used was the ar-2653cr with batch number 5261640.A few months after surgery the patient felt pain and came for a consult.They made an x-ray and found that the clavicular plate was broken.A second surgery was performed on (b)(6) 2019.It was performed by the same surgeon as the first surgery.The patient's broken plate was removed and replaced by a new one from the same part number and different batch number (ar-2653cr batch number 5261726).Since the day of the second surgery no complaints have been reported.

Brand Name
CLAV FRAC PLT,CENTRAL THIRD,RT,SS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8390325
Report Number1220246-2019-00939
Device Sequence Number1576263
Product Code HRS
UDI-Device Identifier00888867027459
UDI-Public00888867027459
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K143139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCLAV FRAC PLT,CENTRAL THIRD,RT,SS
Device Catalogue NumberAR-2653CR
Device Lot Number5261640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2019
Initial Report FDA Received Date03/05/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;